Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 31, 2001, 4:46 PM EDT for Oneida County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2001, 4:46 PM EDT (20:46 UTC)
- Expired
- Aug 31, 2001, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WUUS51 KBGM 312047 SVRBGM NYC065-312145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 446 PM EDT FRI AUG 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK. * UNTIL 545 PM EDT. * AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR CAMDEN...OR ABOUT OVER FLORENCE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POINT ROCK AROUND 455 PM EDT. AVA AROUND 500 PM EDT. WESTERNVILLE AROUND 505 PM EDT. NORTH WESTERN AND FRENCHVILLE AROUND 510 PM EDT. BOONVILLE AROUND 515 PM EDT. FORESTPORT AND ALDER CREEK AROUND 520 PM EDT. WOODGATE AROUND 530 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4349 7601 4328 7594 4335 7472 4362 7476 $$ RH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:10 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 31, 2:10 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT FRI AUG 31 2001 SHOWERS AND THUNDERSTORMS ARE POPPING UP JUST ABOUT EVERYWHERE ATTM BUT THE MAIN BATCH IS ALONG PREFONTAL TROF JUST ENTERING THE WESTERN ZONES. AMS IS CONVECTIVELY PRIMED AND EXPECT THE ACTIVITY TO PROPAGATE THROUGH THE ENTIRE REGION THIS EVENING. WILL USE AN EVENING PERIOD AND GO WITH CAT POPS AND SOME ENHANCED WORDING TO COVER THE SITUATION. BELIEVE THE BULK OF PCPN WILL BE OVER BY 02Z BUT VIGOROUS SHORT WAVE TROF STILL REMAINS UPSTREAM AND ACTUAL FROPA NOT EXPECTED UNTIL AROUND 06Z. OUT OF RESPECT FOR THESE FEATURES FEEL IT WILL BE PRUDENT TO KEEP SOME CHC POPS IN THE FORECAST FOR A GOOD PORTION OF THE NIGHT. TOMORROW SHOULD FEATURE IMPROVING CONDITIONS AS SYNOPTIC DRYING AND STRONG SUBSIDENCE COMBINE WITH NVA TO ALLOW FOR PS SKIES. LOOKS LIKE DIURNAL EFFECTS AND TOO MUCH SHEAR WILL PROHIBIT ANY SIG LAKE ACTIVITY DURING THE DAY. SATURDAY NIGHT SHOULD SEE GOOD RAD COOLING AS SFC HIGH DRIFTS RIGHT OVER THE REGION. DEW POINTS PROGGED TO BE IN THE MID 40S SO FROST DOES NOT APPEAR TO BE A CONCERN. LAKE INSTABILITY IS STILL PROGGED TO BE CONDITIONAL AND WEAK NWLY FLOW OVER THE WARM LAKES SHOULD DEVELOP SOME CLOUDS AND MAYBE SOME SPRINKLES OVER THE NRN ZONES. WILL REFLECT THIS THINKING IN THE NRN MOST TIER OF COUNTIES. WEAK SHORT WAVE WILL MOVE THROUGH ON SUNDAY AND SOME LOW LEVEL SYNOPTIC MOISTURE WILL ACCOMPANY IT. COOL AMS IN PLACE WILL GENERATE LOW LEVEL INSTABILITY TO COMBINE WITH THESE FEATURES DURING THE AFTERNOON. WILL GO PS FOR NOW MOST ZONES BUT EXPECT A GOOD DEAL OF CU TO BE AROUND. MOS NUMBERS LOOK REASONABLE SO WILL STAY CLOSE. .BGM...NONE. SPORER
In the hours before
Special weather statement, Aug 31, 2:47 PM EDT, 1 hour 59 minutes before
NYZ009-037-036-018-017-016-023-025-044-045-057-046-056-055-024- PAZ038-039-NYZ062-PAZ048-040-044-043-047-010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 247 PM EDT FRI AUG 31 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES: ONEIDA NY... MADISON NY... ONONDAGA NY... CAYUGA NY... SENECA NY... SCHUYLER NY... TOMPKINS NY... CORTLAND NY... CHENANGO NY... DELAWARE NY... OTSEGO NY... BROOME NY... TIOGA NY... CHEMUNG NY... BRADFORD PA... SUSQUEHANNA PA... SULLIVAN NY... PIKE PA... WAYNE PA... LACKAWANNA PA... WYOMING PA... LUZERNE PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT. MJ
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.